Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 5, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 18, 2000, 9:15 PM MDT for Morrill County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 18, 2000, 9:15 PM MDT (03:15 UTC)
- Expired
- Apr 18, 2000, 10:00 PM MDT
- In force
- 45 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Morrill County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 9:20 PM MDT | Thunderstorm Wind 60 E | Bridgeport, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 4616 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 190315 SVRCYS NEC123-190400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 915 PM MDT TUE APR 18 2000 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN AND EASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 1000 PM MDT * AT 915 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF SEVERE THUNDERSTORMS ALONG THE NORTH PLATTE RIVER...MOVING NORTHEAST AT 30-35 MPH. THIS SEVERE THUNDERSTORM WILL PRODUCE DIME SIZE HAIL AND WINDS IN EXCESS OF 60 MPH. STRONG AND DAMAGING WINDS HAVE BEEN REPORTED FROM THESE STORMS IN THE BROADWATER AND BRIDGEPORT AREAS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4170 10315 4157 10298 4157 10262 4200 10316 JAD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:00 PM MDT, 6 hours 15 minutes earlier.
Area forecast discussion, Apr 18, 3:00 PM MDT, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
300 PM MDT TUE APR 18 2000
AMS OVR SE CRNR WY/CNTRL AND SRN PANHANDL HAS DESTABLZD QUITE WELL
BUT LO LVL MSTR CONTS TO BE VRY LMTD. SFC BNDRY SHARPNG FM JUST N
THRU NE CO WITH CNVCTN FIRING. PAC CDFNT FM CNTRL WY THRU WRN CO WITH
SFC LO W-CNTRL WY. AVN PICKD THIS SITUATION UP WELL BY 00Z. ALSO DVLPG
LO E-CNTRL CO. WTR VPR LOOP SHOWS STG CURVATURE IN FLO OVR W-CNTRL
CO. AVN HAS STG VORT CNTR BTWN RWL-LAR AT 00Z...WHICH IS STARTG TO
LOOK GD ALSO. STILL BLV DECENT THREAT SVR TSTMS FM AIA SWD THRU MID
EVENG WITH MN RISK DMGG WNDS. CURRENTLY UPR LO ALG NV/UT A LTL S OF
PROGD PSN BY AVN/ETA. IT THIS TREND CONTS ETA WL BE BTR GUESS AT
24HRS WITH LO BTWN CYS-FCL. BY 48HRS LO FCST TO BE NEB/IA BDR. ETA
CONTS WITH MST PESSIMISTIC QPF AMTS...AVN LOOKS TOO DRY CONSIDERG
TIME STRM HAS TO ENTRAINED ADDTNL MSTR FM SRN GRT PLNS OVRNGT/WED.
ETA HAS 7H TMPS OVR FAR SE WY/NEB PANHANDL DROPPG TO -2 TO -4C BY
MRNG...AVN A HAIR COOLR. THETA-E WL ALSO BE FVRBL FOR HVY SNW
PRODUCTN WITH 308-310K ARND 6H. WL HIT E-CNTRL WY AND MTNS WITH WS
WATCH LT TNGT...THEN SPRD IT TO NRN NEB PANHANDL. COULD HV BLIZZARD
CONDS DVLP. SNW AMTNS WL DMNSH RPDLY SWD SO WL ONLY GO WITH WNTR WX
ADVSY S OF THOSE AREAS FOR WED.
EXTENDED DISCUSSION...THE PATTERN REMAINS ACTIVE IN THE EXTENDED
PERIOD WITH A SERIES OF UPPER LEVEL LOWS CLOSING OFF OVER THE SW
U.S. AND THEN EJECTING NE TO CO/WY AREA. NEXT SYS TO AFFECT OUR CWA
WILL BE THIS WEEKEND FOLLOWED BY ANOTHER SYS BY THE END OF THE 7 DAY
EXTENDED PERIOD. THICKNESSES REMAIN WARM SO MOST OF THE PCPN SHOULD
BE RAIN. THE SECOND SYS AT MID WEEK ALSO CUTS OFF OVR SRN CO AND
THEN SLOWLY DRIFTS SE.
.CYS...
WY...WNTR STRM WATCH LT TNGT/WED MTNS AND E-CNTRL ZNS 59..60..63..
64..66.
WNTR WX ADVSY WED SE ZNS 67..68..70.
NE...WNTR STRM WATCH WED NRN PANHANDL ZNS 1..2.
WNTR WX A*DVSY WED CNTRL/WRN PANHANDL ZNS 3..19..20..54.
COXThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:13 PM MDT | Severe Thunderstorm Warning | CYS | Scotts Bluff | 32 min |
| Apr 18, 8:35 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Morrill | 40 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.